damage

Hello

I have had my pm now 5 years now,been have trouble so i went in this week to see if i have any blockest,Everything was ok there,but i was told that my heart has some damage to it,and the dr. think it was cause from the pacemaker.
he put me on CARVEDILOL,to see if it would help,go back in 2 week,to see if it has help
Have anyone every hear of this, and if so what will be done if the med not help

keith



6 Comments

Poor diagnostic practice

by ElectricFrank - 2008-02-01 11:02:35

This is a serious drug that is normally given for serious conditions like congestive heart failure. The prescribing instructions warn that it needs to be monitored closely to adjust dosage and check side effects. From your description it sounds like this doc doesn't have clue and it is easier to blame it on your pacer and throw meds at it than to admit it. I pasted the side effects below.

SIDE EFFECTS AND PRECAUTIONS: The most common side effects of carvedilol are dizziness, edema (fluid accumulation), decreased heart rate, diarrhea and postural hypotension (a rapid decrease in blood pressure when going from the seated to the standing position that causes light-headedness and/or fainting). Taking carvedilol with food minimizes the risk of postural hypotension.

Other common side effects of carvedilol are irregular heart rhythm, and abnormalities of vision.




Beta Blockers

by Lotti - 2008-02-02 06:02:42

Hi Keith

It is true. I have been told that over time having a pacemaker does cause damage to the heart. ( Well let's face it. It's electrocuting my heart tissue every second), but this damage is small and obviously without the pacemaker I would be dead so it's definately the lesser of two eveils LOL. I am also on a beta blocker to bring my heart rate down and while this should be monitored every few months by your cardio it is a very useful drug used for many things..... High blood pressure, fast heart rate, even glaucoma. You are on a VERY low dose too. I am on 25mg which is a very small dose too. I know loads of people taking over 75mg or even 100mg daily. I do get tired and have cold feet, but as we have snow and it's winter who knows if this is related. The important thing is not to change or stop your meds without speaking to your cardio first. Please do not worry too much about the side effects. All drugs have side effects and most of them do not occur. Also suffering from CHF does not mean that you are about to drop. I am 40 and have had chronic heart failure since birth. Take care of yourself and air your fears and views to your doc when you go back.

Lotti
Please note I am not a medical person but have been told these thing by mmy cardio

pacemaker helping or hurting?

by VonnieVern - 2008-02-02 07:02:59

I'm having to fight to not get depressed. I've wondered if getting the pacemaker was a good thing or not. I'm not certain I've received any benefit from it, I've had more discomfort from it than my doctors said they've seen except in one other patient, and now reading things to make me wonder if I could be worse off for having it.

Vonnie

Heart Problems

by SMITTY - 2008-02-02 12:02:19

Hello Keith,

I was getting all warmed up to express my opinion and decided to look to see what Frank had said. After reading his comments, all I can say listen to the young fellow. Since I certainly agree with every thing he says, I’ll just close by saying amen and wishing you the best.

Smitty

damage

by K C - 2008-02-02 12:02:22

thank you for your comment electricfrank,i have been readin about the side effects, i just took my first dose of the carvedilol,it is just 3 mg,
for about the pass 3 month,anytime i go to do anything that will speed up my heart rate,i would get a tightness in my chest,and sometime i will have a pain in my left side under my arm.
the dr said that the damage is in the upper left side of the heart,
i was already take hyzaar 100/25 for blood pressure
been taken it now for 5 years and it is ok
my feet got were they feel like they are cold all the time,the dr also check to see if blood was getting to my feet ok to,and that check out ok.
i go back in two weeks to check and see how the carvedilol is workin,
thank you
keith

Thanks Smitty

by ElectricFrank - 2008-02-04 02:02:12

I feel better already being referred to as a young fellow! I hope everyone realizes that I love to give free advice and it is worth every cent I charge for it.

cheers,

frank

You know you're wired when...

Your favorite poem is “Ode to a Cardiac Node”.

Member Quotes

I am an avid scuba diver.